MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20 CURVE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20 CURVE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Hemoptysis (1887); Ventricular Fibrillation (2130); Cardiac Perforation (2513); Intraoperative Pain (2662)
Date of Event 11/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An 88-year-old female patient presented to the hospital with mild right heart strain.Computed tomographic angiography (cta) confirmed the presence of clot in the right interlobar and truncus as well as small clot on the left interlobar.The patient was diagnosed with pulmonary embolism (pe).Additionally, the patient had a "do not resuscitate" (dnr) order and had been in a motor vehicle accident one month prior where she sustained hip fractures.The clot age was estimated at 10 days.A thrombectomy was performed with the inari flowtriever system.Wire positioning was obtained and the triever24 (t24) was advanced.A single aspiration was performed which yielded clot.The physician then repositioned into the truncus in which another aspiration was performed.The physician then pulled the t24 into the main pulmonary artery when it was noted that the guidewire appeared to be in the left interlobar area and advanced slightly.The wire was not distal but was facing inferior.The physician opened a triever20 curve (t20c) catheter and advanced it over the guidewire.While advancing the t20c catheter, the patient complained of chest pain despite exhibiting stable vital signs.The physician performed imaging with contrast which showed an image filled with contrast.The patient complained of chest pain again and began showing signs of hemoptysis.The patient was rotated to address the hemoptysis and a second angiogram was performed which revealed an extravasation.The patient deteriorated rapidly and a code was initiated.The patient entered ventricular fibrillation and a defibrillator was used and cardiopulmonary resuscitation was administered.Unfortunately, the patient expired despite resuscitation efforts.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of inadvertent catheter perforation.Cardiac perforation and death are listed in the device labeling as known potential complications/adverse events.Manufacturer reference #: (b)(4).

Brand Name
TRIEVER20 CURVE
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18263822
Report Number3020347218-2023-00025
Device Sequence Number3905353
Product Code QEW
UDI-Device Identifier00850291007215
UDI-Public00850291007215
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K231848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE; AP2 CATHETER; BENTSON WIRE; GORE DRY-SEAL SHEATH; TRIEVER24
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age88 YR
Patient SexFemale